Ask a doctor

Can Lopidine Help if I Don't Have Eyelid Ptosis?

After trying a Botox brow lift I find my brows have actually lowered. Now I am trapped in the angry/sad look. I understand that eye drops can assist when ptosis occurs. What about for the brow?

Doctor Answers (12)

Botox paralyzes; Botox in forehead does NOT lift brows.

+2

Understanding that Botox works by paralyzing the muscles it is injected into helps you understand why your brows have dropped. Your question stated that "After trying a Botox brow lift my brows actually lowered." When Botox is injected into the forehead muscles (frontalis), these muscles lose tone and ability to actively contract, which causes the brows to droop or sag. To get the brows to elevate with Botox, you need to (carefully) inject Botox into the muscles just below the brows (and leave the frontalis intact--no Botox). That way the frontalis muscle tone holds the brow in a higher position since the downward-pulling muscles just beneath the lateral brow have been inactivated). Of course, this needs to be done (carefully) without inadvertently injecting the muscles that open the eyelids (levator muscle). When this occurs--too much Botox in the wrong spot--your eyelid can droop or sag, and certain eye drops can stimulate another eyelid muscle (Mueller's muscle) to help open the eyelid better. This is not the same as helping the brow to elevate after the frontalis muscle has been paralyzed, and why eye drops will not help your brow position one bit! Your only recourse now is to be patient as your body regrows new receptors and replaces the Botox-inactivated ones  over 2-6 months.

BTW, your injector should have known that forehead Botox will not lift your or anyone else's brows, only drop them!

Remember, Botox paralyzes, Botox does NOT lift or tighten. It can be skillfully injected, however, to selectively paralyze some muscles while letting others remain active to give a "lifting effect."


Minneapolis Plastic Surgeon
5.0 out of 5 stars 106 reviews

Lopidine works for eyelids and not for eyebrows.

+1

Lopidine works for eyelids and not for eyebrows. Occasionally this is worst the first time around and eases after the first two weeks in my experience.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 41 reviews

Lodipine for brow ptosis

+1

Lodipine and other similar drugs are specifically for upper eyelid ptosis treatment. It will not help brow ptosis from over injection of Botox. Sometimes a small amount of Botox underneath the lateral eyebrow will help raise it a bit.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

You might also like...

Botox - lowered brows

+1

From your photos, it looks like your brows were lowered because you were using your forehead muscles to lift them.  Now that Botox has paralyzed those muscles, your brow has dropped.  Unfortunately - lopidine won't help in this case.  You could have your doctor try to give you a little brow lift by injecting the brow depressor muscles, otherwise you will have to wait  for it to wear off.  

Dr. Cat Begovic M.D.

Catherine Huang-Begovic, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 5 reviews

Lopidine does not help brow ptosis.

+1

From your picture it appears that your forehead was injected and this caused weakening of the frontalis muscle which is the primary elevator of your brow. Unfortunately, there is no reversal drug for this problem, lopidine will not help here. Time will, of course, correct the problem, usually 6-8 weeks.

Paul Vitenas, Jr., MD
Houston Plastic Surgeon
5.0 out of 5 stars 37 reviews

Please send picture while animation

+1

Botox brow lift does not tell the area of the Botox injection and it would be helpful if you send pictures while trying to raise eye brow and also while frowning. If your doctor has injected more one area than others and the imbalance can cause the lowering of the eye brow.

Kamran Khoobehi, MD
New Orleans Plastic Surgeon
5.0 out of 5 stars 51 reviews

Iopidine affects the eyelid muscles, not the brow muscles.

+1

Unfortunately, there is no good solution for you except for waiting until the Botox wears off.  Your forehead muscles that elevate the brow must have been paralyzed  more then the muscles that depress the brow resulting in a net affect of brow depression.   Iopidine will open your eye more by stimulating one of the muscles that lifts the eyelid , but this will not help your droopy eyebrow.

Sam Goldberger, MD
Beverly Hills Oculoplastic Surgeon
4.5 out of 5 stars 13 reviews

Eye drops using Iopidine will not help brow ptosis, only eyelid ptosis

+1

The Iopidine stimulates contraction of the levator muscle in the upper eyelid to lift but it can't do that to the forehead muscle so unfortunately it can't help forehead droop.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox Browlift: Unwanted results

+1
In a Botox browlift it is important to treat the depressors of the eyebrow (the corrugator supercilii, procerus and orbicularis oculi) so as to facilitate elevation of the brow. The one elevator of the brow is the frontalis muscle. If this muscle is overtreated in relation to the depressor muscles the brow takes on a depressed, lowered, and angry appearance. You may be able to have further treatment of the depressors to relax the appearance of an angry brow (if there is any observed motion) or wait for the effects of the Botox to wear off. The Lopidine, unfortunately, will not treat the problem you are experiencing.

Be healthy and be well,
James M. Ridgway, MD, FACS

James M. Ridgway, MD, FACS
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 33 reviews

Iopidine is only a fix for eyelid ptosis

+1

You are experiencing brow ptosis from over injection of your frontalis. This is more common when the frontalis is injected in patients over 40 or who have heavy and/or lax upper lids. They need all the frontalis action they can get to keep those heavy lids off the eyes and when the frontalis is over injected, you lose all ability to raise the brows. This will last about 2 months. Avoid sleeping on your face, and avoid salt and other foods that increase water retention that will make those lids even puffier.

Mary Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.